Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 108, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 5, 2010, 5:45 PM EDT for Twiggs County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2010, 5:45 PM EDT (21:45 UTC)
- Expired
- Jun 5, 2010, 6:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 14 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1906 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
990
WUUS52 KFFC 052145
SVRFFC
GAC289-052230-
/O.NEW.KFFC.SV.W.0108.100605T2145Z-100605T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT SAT JUN 5 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TWIGGS COUNTY IN CENTRAL GEORGIA
* UNTIL 630 PM EDT
* AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DESTRUCTIVE WINDS UP TO 70 MPH. THIS STORM WAS LOCATED 12 MILES
SOUTHWEST OF JEFFERSONVILLE...MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BULLARD...MARION...DISTRICT PATH...RIPLEY...FITZPATRICK AND MYRICKS
MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3252 8354 3256 8354 3258 8353 3265 8356
3265 8358 3266 8358 3283 8337 3268 8328
3263 8326 3248 8350
TIME...MOT...LOC 2145Z 230DEG 16KT 3261 8348
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:28 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 5, 3:28 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 328 PM EDT SAT JUN 5 2010 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... A RELATIVELY FLAT UPPER FLOW ACROSS THE COUNTRY PERSISTS THROUGH THE SHORT TERM FORECAST PERIOD. THE UPPER WAVE AND ASSOCIATED SURFACE LOW MOVING THROUGH THE OHIO VALLEY THIS EVENING SWEEPS A COLD FRONT INTO NORTH GEORGIA BY SUNDAY MORNING. LACK OF UPPER SUPPORT AND ONLY MODERATE LOWER LEVEL CONVERGENCE APPEARS TO BE A LIMITING FACTOR IN THIS SYSTEMS IMPACT ON THE FORECAST AREA. HOWEVER INSTABILITY AND MOISTURE AHEAD OF THE FRONT SHOULD BE SUFFICIENT FOR HIGH CHANCE TO LIKELY POPS SUNDAY. MODELS DRY THE LOWER LEVELS OUT SOMEWHAT BY MONDAY WITH A NICE MID LEVEL CAPPING INVERSION BUILDING. THIS SHOULD CUT OFF DIURNAL CONVECTION ACROSS THE FORECAST AREA MONDAY. .LONG TERM /TUESDAY THROUGH SATURDAY/... EXTENDED FORECAST PERIOD SHOULD START OUT DRY AND WARM AS WEAK UPPER RIDGING AND A MODERATE MID LEVEL CAP KEEP DIURNAL CONVECTION SUPPRESSED THROUGH TUESDAY. THE REST OF THE EXTENDED FORECAST PERIOD IS A BIT ODD. BOTH THE GFS AND ECMWF BUILD A FAIRLY STRONG UPPER RIDGE OVER THE SOUTHEASTERN U.S. BUT AT THE SAME TIME MODEL SOUNDINGS INDICATE THAT THE MID LEVEL CAPPING INVERSION OVER THE STATE WILL WEAKEN. WITH A BUILDING UPPER RIDGE I WOULD EXPECT THE MID LEVEL INVERSION TO STRENGTHEN OR AT LEAST HOLD ITS OWN. LOW LEVEL MOISTURE INCREASES AS WELL AS GEORGIA ENDS UP ON THE WESTERN EDGE OF A LARGE WESTERN ATLANTIC SURFACE RIDGE. WITH THIS IN MIND THE CURRENT EXTENDED FORECAST TREND OF HOT TEMPERATURES AND SCATTERED DIURNAL CONVECTION LOOKS GOOD FOR NOW SO I HAVE MADE VERY LITTLE CHANGES TO THE EXTENDED GRIDS. && .HYDROLOGY... ALTHOUGH INDIVIDUAL STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND POSSIBLY SOME LOCALIZED FLOOD PROBLEMS...NO WIDESPREAD FLOODING ISSUES ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 89 64 87 61 / 30 50 20 5 10 ATLANTA 71 88 65 86 64 / 30 50 20 5 10 BLAIRSVILLE 67 83 59 83 59 / 30 50 20 10 10 CARTERSVILLE 68 87 62 86 60 / 30 50 20 5 10 COLUMBUS 73 90 69 89 66 / 40 60 30 5 10 GAINESVILLE 71 87 63 85 63 / 30 50 20 5 10 MACON 71 90 67 89 63 / 40 60 30 5 10 ROME 69 87 61 86 61 / 30 50 20 5 10 PEACHTREE CITY 69 87 63 87 60 / 30 50 20 5 10 VIDALIA 74 90 72 90 68 / 40 60 30 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Jun 5, 4:52 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 452 PM EDT SAT JUN 5 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 452 PM EDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF THE AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK...PERSISTENT LOW PRESSURE SYSTEM LOCATED OVER THE CENTRAL GULF COAST WILL CONTINUE TO SEND DEEP MOISTURE AND UPPER-LEVEL IMPULSES ACROSS THE SOUTHEAST U.S. TODAY AND TONIGHT. A SLOW- MOVING COLD FRONT STRETCHING ACROSS THE CENTRAL PLAINS AND INTO THE GREAT LAKES WILL EVENTUALLY DRIFT SOUTHWARD INTO GEORGIA THIS WEEKEND. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE HEAVY RAIN...FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH. SOME SMALL HAIL IS POSSIBLE WITH THE STRONGER STORMS. ONE OR TWO OF THE STRONGEST STORMS MAY BRIEFLY APPROACH SEVERE THRESHOLDS...BUT THE MAJORITY OF THE THUNDERSTORMS SHOULD REMAIN WELL BELOW THOSE LIMITS. .DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS NORTH AND CENTRAL GEORGIA THROUGH THE EVENING AS A WEAK UPPER LEVEL IMPULSE TRANSLATES ACROSS THE AREA. WITH CAPES VALUES RANGING FROM 1000 TO 2000...SOME STORMS MAY APPROACH SEVERE LIMITS...BUT MOST SHOULD STAY BELOW SEVERE LIMITS. PRECIPITABLE WATER VALUES OF 1.8 INCHES...WEAK STEERING WINDS ALOFT...AND STORMS FORMING ON COLLIDING OUTFLOW BOUNDARIES COULD LEAD TO SOME LOCALIZED RAINFALL AMOUNTS UP TO 4 INCHES. IN THE RIGHT BASINS...SOME FLOODING OF CREEKS AND STREAMS MAY OCCUR. ANY SUCH ACTIVITY...HOWEVER...IS EXPECTED TO BE ISOLATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY AND MONDAY...BRINGING ADDITIONAL THUNDERSTORMS ALONG WITH IT...BUT ALSO A BREAK FROM THE THUNDERSTORM ACTIVITY ON TUESDAY. THUNDERSTORM CHANCES RETURN WEDNESDAY AND CONTINUE THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER AND HEAVY RAIN THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 5, 4:43 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 443 PM EDT SAT JUN 5 2010 GAZ109>111-052130- 443 PM EDT SAT JUN 5 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH WINDS IN TELFAIR...WHEELER AND DODGE COUNTIES UNTIL 530 PM EDT... AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MILAN...MOVING NORTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS TELFAIR...WHEELER AND DODGE COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILAN...CHAUNCEY...JAY BIRD SPRINGS...ACHORD...HELENA...MCRAE...LITTLE OCMULGEE STATE PARK AND SCOTLAND. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 5, 4:52 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 PM EDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 2 SW TREMONT 31.99N 83.68W
06/05/2010 CRISP GA COUNTY OFFICIAL
2 TREES DOWN ON CEMETERY RD
&&
20Special weather statement, Jun 5, 5:00 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 PM EDT SAT JUN 5 2010 GAZ097-109-052145- 500 PM EDT SAT JUN 5 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH WINDS IN DODGE AND LAURENS COUNTIES UNTIL 545 PM EDT... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PLAINFIELD...MOVING NORTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS DODGE AND LAURENS COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GODWINSVILLE...PLAINFIELD...EASTMAN... CADWELL...RENTZ...CEDAR GROVE AND LOWERY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 5, 5:10 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 510 PM EDT SAT JUN 5 2010 GAZ094-095-052145- 510 PM EDT SAT JUN 5 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS AND FREQUENT LIGHTNING IN HOUSTON AND PEACH COUNTIES UNTIL 545 PM EDT... AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FORT VALLEY...MOVING EAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS HOUSTON AND PEACH COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE FORT VALLEY...MIAMI VALLEY...LAKEWOOD... POWERVILLE...BYRON...CENTERVILLE...BONAIRE...WARNER ROBINS AND ROBINS AIR FORCE BASE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
Local storm report, Jun 5, 5:21 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 PM EDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST 5 NE OCMULGEE BANKS 32.20N 83.31W
06/05/2010 M63.00 MPH DODGE GA PUBLIC
PUBLIC REPORTED A MEASURED 63 MPH WIND GUST
&&
20Local storm report, Jun 5, 5:35 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST 1 ENE HOUSTON LAKE 32.51N 83.65W
06/05/2010 M82 MPH HOUSTON GA PUBLIC
PUBLIC REPORTED 82 MPH WIND GUST AT HWY 127 AND MOODY
ROAD
&&
20The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:24 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 51 min |
| Jun 5, 3:34 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 41 min |
| Jun 5, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 51 min |
| Jun 5, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Pulaski, Wilcox | 48 min |
| Jun 5, 4:41 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.